Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 4, 2020, 12:56 PM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at May 5, 2020, 3:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2020, 12:56 PM MDT (18:56 UTC)
- In effect from
- May 5, 2020, 3:00 AM MDT
- Expired
- May 5, 2020, 11:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3597 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS74 KEPZ 041856 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1256 PM MDT Mon May 4 2020 NMZ411-417-TXZ418-420>422-050600- /O.NEW.KEPZ.WI.Y.0014.200505T0900Z-200505T1700Z/ Southern Dona Ana County/Mesilla Valley-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Las Cruces, Vado, Sunland Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 1256 PM MDT Mon May 4 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...East to Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...West El Paso, west slope areas of Dona Ana County, including far East Las Cruces, much of Hudspeth county, the Otero Mesa, and areas west of the Hueco Mountains. * WHEN...From 3 AM to 11 AM MDT Tuesday. * ADDITIONAL DETAILS...The strongest winds are expected from 6 AM to 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brown
1 follow-up statement
925 WWUS74 KEPZ 050451 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1051 PM MDT Mon May 4 2020 NMZ411-417-TXZ418-420>422-051700- /O.CON.KEPZ.WI.Y.0014.200505T0900Z-200505T1700Z/ Southern Dona Ana County/Mesilla Valley-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Las Cruces, Vado, Sunland Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 1051 PM MDT Mon May 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...East to northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...West El Paso, west slope areas of Dona Ana County, including far East Las Cruces, much of Hudspeth County, the Otero Mesa, and areas west of the Hueco Mountains. * WHEN...From 3 AM to 11 AM MDT Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 4, 11:25 AM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 4, 11:25 AM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1125 AM MDT Mon May 4 2020 .AVIATION...18Z TAF CYCLE VFR conditions are expected throughout the duration of the TAF cycle. Winds are expected to remain 10 to 15 sustained with gusts 20 to 25 this afternoon with most locations out of the west, except TCS out of the south. Overnight, wind direction will become more dictated by terrain for each site with winds generally below 10 knots. Towards the end of the period, a cold front will move east to west, affecting KELP first, with an abrupt shift to the east or NE. The front may bring with it some hazy conditions, but no significant reductions in visibility is expected. && 34 .PREV DISCUSSION...521 AM MDT Mon May 4 2020... .SYNOPSIS... Temperatures well above normal will continue through Monday. A backdoor cold front will begin moving into the area on Tuesday, cooling temperatures to near-normal. But they will quickly increase again by Wednesday, with Thursday likely bringing the warmest temperatures of the week, with highs in the upper-90s across the lowlands. A stronger back door cold front will arrive on Friday, bringing gusty winds to west-facing slope areas, some increase in moisture, and temperatures dropping to near-normal again. There will also be a slight risk of showers and thunderstorms as we head into the weekend. && .DISCUSSION... .SHORT TERM...Today and tonight... Hot temperatures continue today, with highs reaching into the mid 90s in the low lands and into the high 70s and low 80s in the mountain areas. The record high temperature for KELP is 98, which we will not reach today. Maybe a good thing. Skies will be clear through the day and night. Winds will stay light, 10 - 15kts, in the afternoon hours today. A weaker lee side trough over the TX panhandle will get pushed out by an approaching backdoor. This keeps the surface pressure gradients in our area more relaxed. This backdoor cold front approaches the eastern zones late tomorrow night. Winds in Hudspeth and Otero counties will be breezy with the frontal passage. ED && .LONG TERM... By Tuesday morning a fairly weak back door cold front will have pushed west of the Rio Grande, reaching the Arizona state line by around Noon. 850 mb winds look to increase to around 30 knots just after the frontal passage, which will lead to some gusty winds along west-facing slopes, but well below advisory criteria. While dewpoints look to increase behind the front, they only look to get up into the 30s and perhaps just briefly the lower-40s. Any hope for a convective shower or thunderstorm now looks nil. But, temperatures will drop back down into the mid-80s in the lowlands, welcome relief. But much like last week, it will be a one day affair, with southwesterly winds and 90s returning by Wednesday. Thursday looks to be the warmest day of the week as the subtropical ridge builds just to our south. Some early morning boost in moisture due to dryline sloshing will quickly mix-out by Thursday afternoon, and highs around 98 to 99 look possible at ELP. Another, stronger backdoor cold front will arrive Friday morning, bringing cooler temperatures through the weekend, reinforced by another easterly push on Sunday. Expect periodically strong easterly winds along west-facing mountain slopes Friday through Sunday, likely strongest during the overnight and morning hours. Once again the GFS tries bringing in fairly decent moisture (40s/50s dewpoints) and produces scattered QPF. Sound familiar? The ECMWF has much lower dewpoints (30s/40s) but some isolated QPF. Seems wise to keep slight chance PoPs in the forecast through that period, but no higher. 25-Hardiman && .FIRE WEATHER... Zonal flow over the region will keep afternoon winds in the 10-20 mph range for Monday with relative humidities again in the single digits almost all areas. A back door cold front moves in late Monday night, which will cool highs mainly east of the Continental Divide by 5 to 10 degrees with an increase in humidity in the east as well. Winds Tuesday will start out a bit breezy east, but most areas will see lighter winds than the last few days by the afternoon. Highs start to warm back toward records Wednesday and Thursday with another front Friday which could be more significant and bring in enough moisture for thunderstorms going into the weekend. ED && && .PRELIMINARY POINT TEMPS/POPS... El Paso 95 64 85 62 / 0 0 0 0 Sierra Blanca 92 59 79 53 / 0 0 0 0 Las Cruces 92 57 84 55 / 0 0 0 0 Alamogordo 93 58 83 55 / 0 0 0 0 Cloudcroft 70 44 61 44 / 0 0 0 0 Truth or Consequences 92 58 86 56 / 0 0 0 0 Silver City 83 54 81 53 / 0 0 0 0 Deming 92 52 86 52 / 0 0 0 0 Lordsburg 91 54 89 55 / 0 0 0 0 West El Paso Metro 95 63 84 62 / 0 0 0 0 Dell City 97 54 82 50 / 0 0 0 0 Fort Hancock 97 59 85 56 / 0 0 0 0 Loma Linda 90 60 78 56 / 0 0 0 0 Fabens 96 61 84 59 / 0 0 0 0 Santa Teresa 93 58 84 57 / 0 0 0 0 White Sands HQ 93 64 82 61 / 0 0 0 0 Jornada Range 93 56 84 55 / 0 0 0 0 Hatch 95 56 86 54 / 0 0 0 0 Columbus 95 58 86 57 / 0 0 0 0 Orogrande 94 58 82 55 / 0 0 0 0 Mayhill 82 47 68 46 / 0 0 0 0 Mescalero 82 46 71 46 / 0 0 0 0 Timberon 79 46 68 44 / 0 0 0 0 Winston 85 46 80 44 / 0 0 0 0 Hillsboro 88 54 83 51 / 0 0 0 0 Spaceport 93 54 85 52 / 0 0 0 0 Lake Roberts 87 45 82 46 / 0 0 0 0 Hurley 86 51 81 50 / 0 0 0 0 Cliff 90 45 87 47 / 0 0 0 0 Mule Creek 87 51 86 52 / 0 0 0 0 Faywood 89 53 82 51 / 0 0 0 0 Animas 92 53 91 53 / 0 0 0 0 Hachita 92 51 87 51 / 0 0 0 0 Antelope Wells 92 54 88 54 / 0 0 0 0 Cloverdale 87 55 88 56 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 31-Dhuyvetter/25/34
Hazardous weather outlook, May 4, 6:00 AM MDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 600 AM MDT Mon May 4 2020 NMZ401>417-TXZ418>424-051200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 600 AM MDT Mon May 4 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.